Although excessive dosages of paracetamol can cause severe liver necrosis and fatal hepatic failure, it is a widely used medicine with a fair safety profile. If treated early enough, paracetamol overdose can be efficiently treated with intravenous N-acetylcysteine, but if hepatic encephalopathy develops, the risks of complications and death skyrocket. After a paracetamol overdose, orthotopic liver transplantation (OLT) is a treatment option for liver failure. The current study aimed at analyze the incidence and outcome of acute or chronic paracetamol overdosing among patients admitted in a tertiary hospital and identify the Adverse drug reactions of paracetamol. It was a prospective observational study which was carried out for a period of 1 year in vivekananda general hospital, Hubballi. When compared to deliberate paracetamol overdose, unintentional paracetamol overdose is linked to higher mortality. The paracetamol concentrations are directly linked to the reduced admission rate. Delay in presentation and/or admission and treatment, encephalopathy of various grades, coagulopathy, and renal dysfunction were the most common causes of poor outcomes
Index Terms - Paracetamol, Adverse Drug Reaction, Hepatotoxicity, N-acetylcysteine, Encephalopathy.